Homology, Homotopy and Applications

Volume 2 (2000)

Number 1

Continuous family groupoids

Pages: 89 – 104

DOI: http://dx.doi.org/10.4310/HHA.2000.v2.n1.a6

Author

Alan L. T. Paterson (Department of Mathematics, University of Mississippi, University, Miss., U.S.A.)

Abstract

In this paper, we define and investigate the properties of continuous family groupoids. This class of groupoids is necessary for investigating the groupoid index theory arising from the equivariant Atiyah-Singer index theorem for families, and is also required in noncommutative geometry. The class includes that of Lie groupoids, and the paper shows that, like Lie groupoids, continuous family groupoids always admit (an essentially unique) continuous left Haar system of smooth measures. We also show that the action of a continuous family groupoid $G$ on a continuous family $G$-space fibered over another continuous family $G$-space $Y$ can always be regarded as an action of the continuous family groupoid $G*Y$ on an ordinary $G*Y$-space.

Keywords

groupoids, continuous families, continuous left Haar systems, $G$-spaces, index theorems

2010 Mathematics Subject Classification

Primary 22A22, 58H05. Secondary 58-xx.

Full Text (PDF format)